Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 121, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2021, 8:10 PM CDT for Butler County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2021, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 7, 2021, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, NE
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:15 PM CDT | HAIL 0.88 | 7 W Bellwood, NE | |
| Aug 7, 8:15 PM CDT | HAIL 1.25 | 6 Nnw Rising City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
781
WUUS53 KOAX 080110
SVROAX
NEC023-080200-
/O.NEW.KOAX.SV.W.0121.210808T0110Z-210808T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
810 PM CDT Sat Aug 7 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Central Butler County in east central Nebraska...
* Until 900 PM CDT.
* At 809 PM CDT, a severe thunderstorm was located 5 miles west of
Bellwood, or 7 miles south of Columbus, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
David City, Bellwood, Rising City, Octavia, Bruno and Abie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4139 9737 4139 9732 4138 9730 4138 9714
4139 9709 4141 9691 4132 9690 4120 9691
4119 9737
TIME...MOT...LOC 0109Z 265DEG 23KT 4132 9734
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BLB2 follow-up statements
558
WWUS53 KOAX 080116
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
816 PM CDT Sat Aug 7 2021
NEC023-080200-
/O.CON.KOAX.SV.W.0121.000000T0000Z-210808T0200Z/
Butler NE-
816 PM CDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL BUTLER COUNTY...
At 815 PM CDT, a severe thunderstorm was located over Bellwood, or 8
miles southeast of Columbus, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported nickel size hail 7 miles
west of Bellwood. Larger hail is likely to occur with this
storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
David City, Bellwood, Rising City, Octavia, Bruno and Abie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4139 9737 4139 9732 4138 9730 4138 9714
4139 9709 4141 9691 4132 9690 4120 9691
4119 9737
TIME...MOT...LOC 0115Z 265DEG 23KT 4132 9728
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BLB672
WWUS53 KOAX 080131
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
831 PM CDT Sat Aug 7 2021
NEC023-080200-
/O.CON.KOAX.SV.W.0121.000000T0000Z-210808T0200Z/
Butler NE-
831 PM CDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL BUTLER COUNTY...
At 830 PM CDT, a severe thunderstorm was located near Bellwood, or 13
miles southeast of Columbus, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported nickel to half dollar
size hail west of Bellwood with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
David City, Bellwood, Rising City, Octavia, Bruno and Abie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4139 9737 4139 9732 4138 9730 4138 9714
4139 9709 4141 9691 4132 9690 4120 9691
4119 9737
TIME...MOT...LOC 0130Z 265DEG 23KT 4133 9715
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:29 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 7, 6:29 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 629 PM CDT Sat Aug 7 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 243 PM CDT Sat Aug 7 2021 A complex severe weather scenario has been unfolding this morning, largely due to the plentiful cloud cover and the convection that occurred earlier this morning. As we go further into the afternoon, ML CAPE values are expected to increase to around 3500 J/kg, with effective bulk shear values ranging from 20 to 30 kts by the time convection gets to eastern Nebraska and southwestern Iowa. Visible satellite shows developing cumulus in south-central Nebraska into Kansas, and this area will serve as the starting point for convection this evening. These storms are expected to begin after 5 PM in a discrete mode with hail being the primary threat. Veering low-level wind profiles, and enhanced 0-3 km shear suggest that there is also a limited tornado threat associated with the initial cells in that same area. These cells are then expected to evolve into a larger complex that is expected to begin pushing ENE into eastern Nebraska after 7 PM. As this larger complex forms, the main threat evolves into damaging winds as the storm complex becomes cold-pool dominant. These storms are expected to move eastward towards the Omaha and Lincoln metro areas, with the best timing for each being 10 and 11 PM respectively. These storms will continue east and gradually fizzle out into the middle of the night in central and eastern Iowa. A few light rain showers and rumbles of thunder could last until sunrise Sunday as the back end of the mid-level wave advects through the area. Tomorrow morning, those spotty showers are expected to give way to dry weather and southwesterly winds look to settle in. A return to mostly sunny skies will aid in the return of some warm temperatures, with highs in the upper 80's to low 90's are expected along with heat indices approaching 100 degrees. Monday is expected to hold even warmer temperatures, with areas near the South Dakota border reaching over 100 degrees. Heat indices of 100 to 110 are currently slated for that day, and could necessitate a Heat Advisory if the forecast remains on track. Tuesday a mid- level shortwave trough is expected to pass through the northern CONUS and may be the next chance at severe weather for the area, as it drags a cold front eastward. How far south this frontal zone extends is still in flux, and the location will likely dictate what kind of hazards we expect. Wednesday into the weekend, highs in the 90's on Wed/Thu will give way to cooler weather Fri/Sat as the mid-level flow transitions to northwesterly flow. Several shortwave impulses are depicted by the global deterministic models, and may drive low-end shower and storm chances in the extended forecast. While nothing looks like a soaker, some kind of rainfall will be greatly appreciated. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 615 PM CDT Sat Aug 7 2021 Mostly VFR conditions are expected however through 07z there is a good chance of variable conditions in and around thunderstorms with gusty strong winds. Intermittent MVFR cigs are possible through 07z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Sat Aug 7 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There is a slight risk of severe thunderstorms this afternoon and continuing overnight. Large hail is the primary hazard with the initial storm development this afternoon, with damaging winds the more likely severe hazard during the evening and overnight. Storms are forecast to develop in central Nebraska early this evening where instability and shear are maximized along an approaching cold front. These storms are expected to congeal into a larger cluster, then sweep east across eastern Nebraska and western Iowa through the late evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a marginal risk of severe thunderstorms Sunday afternoon in parts of far southeast Nebraska and southwest Iowa. Severe thunderstorms are also possible Monday night and Tuesday as a cold front moves into the Plains. Otherwise hot and muggy weather will return to the region this Sunday and Monday. Heat index values are currently expected to reach or exceed 105 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 7, 6:39 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT Sat Aug 7 2021
NEZ042-050-080000-
Platte NE-Butler NE-
639 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Platte
and northwestern Butler Counties through 700 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osceola, or 19 miles southwest of Columbus, moving northeast at 20
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Rising City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern and east central Nebraska.
&&
LAT...LON 4150 9740 4140 9725 4138 9725 4138 9722
4132 9712 4114 9737 4139 9737 4137 9745
4137 9750
TIME...MOT...LOC 2336Z 220DEG 18KT 4117 9751
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KernLocal storm report, Aug 7, 7:02 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
702 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 SSW RISING CITY 41.16N 97.32W
08/07/2021 M1.00 INCH BUTLER NE STORM CHASER
&&Local storm report, Aug 7, 7:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
717 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 E RISING CITY 41.20N 97.26W
08/07/2021 M1.50 INCH BUTLER NE STORM CHASER
&&Special weather statement, Aug 7, 7:23 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
723 PM CDT Sat Aug 7 2021
NEZ042-043-050-080115-
Platte NE-Butler NE-Colfax NE-
723 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Colfax,
southeastern Platte and northwestern Butler Counties through 815 PM
CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, or 7 miles southwest of Columbus, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern and east central Nebraska.
&&
LAT...LON 4157 9741 4145 9713 4128 9737 4140 9737
4137 9745 4136 9752 4134 9757 4133 9759
4134 9760
TIME...MOT...LOC 0023Z 223DEG 20KT 4134 9745
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KernLocal storm report, Aug 7, 8:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
810 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 NNE GARRISON 41.21N 97.15W
08/07/2021 E1.00 INCH BUTLER NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:23 PM CDT | Special Weather Statement | OAX | Platte | 52 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Aug 7, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 49 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 22 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 31 min |
| Aug 7, 8:33 PM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Lancaster, Platte, Saunders, Seward | 4 hr |
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 49 min |
| Aug 7, 8:50 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Saunders | 3 hr |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 40 min |
| Aug 7, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 35 min |
| Aug 7, 9:05 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Douglas, Sarpy, Saunders | 4 hr |
| Aug 7, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 51 min |
| Aug 7, 9:35 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 22 min |
| Aug 7, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 41 min |
| Aug 7, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 17 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Aug 7, 10:25 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe, Sarpy, Saunders, Seward | 2 hr |
| Aug 7, 10:30 PM CDT | Flash Flood Warning | OAX | Douglas | 89 min |
| Aug 7, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 52 min |
| Aug 7, 11:10 PM CDT | River Flood Warning | OAX | Saunders | 13 hr |
| Aug 8, 12:41 AM CDT | Areal Flood Warning | OAX | Butler, Cass, Colfax, Douglas, Lancaster, Otoe and 4 more | 12 hr |
| Aug 8, 2:37 PM CDT | Heat Advisory | OAX | Butler, Cass, Colfax, Dodge, Douglas, Gage and 13 more | 54 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.